Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 22, 2005, 11:38 AM EDT for Blount County, Monroe County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 11:38 AM EDT (15:38 UTC)
- Expired
- Apr 22, 2005, 12:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Blount County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 89 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 221539
SVRMRX
TNC009-123-221645-
/O.NEW.KMRX.SV.W.0032.050422T1538Z-050422T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1138 AM EDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...MARYVILLE...ALCOA
EASTERN MONROE COUNTY IN EAST TENNESSEE
* UNTIL 1245 PM EDT
* AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF ALCOA TO 35
MILES SOUTHWEST OF MARYVILLE...OR ALONG A LINE EXTENDING FROM
LENOIR CITY TO 16 MILES SOUTH OF MADISONVILLE...AND MOVING
SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARYVILLE AND 8 MILES SOUTHWEST OF ALCOA BY 1150 AM EDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...
AND A TORNADO COULD DEVELOP WITH LITTLE WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3585 8378 3568 8366 3557 8367 3546 8398
3542 8402 3529 8404 3525 8410 3527 8422
3524 8429 3526 8432 3566 8430 3564 8428
3562 8424 3561 8421 3564 8413 3580 8416
3585 8413 3582 8405 3587 8401
$$
GH3 follow-up statements
000
WWUS54 KMRX 221601
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1200 PM EDT FRI APR 22 2005
TNC009-123-221645-
/O.CON.KMRX.SV.W.0032.000000T0000Z-050422T1645Z/
BLOUNT TN-MONROE TN-
1200 PM EDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EDT FOR
EASTERN MONROE AND BLOUNT COUNTIES...
AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EAGLETON VILLAGE TO 8 MILES
SOUTH OF CITICO MOVING SOUTHEAST AT 35 MPH.
LAT...LON 3585 8378 3568 8366 3557 8367 3546 8398
3542 8402 3529 8404 3525 8410 3527 8422
3524 8429 3526 8432 3566 8430 3564 8428
3562 8424 3561 8421 3564 8413 3580 8416
3585 8413 3582 8405 3587 8401
$$
17000
WWUS54 KMRX 221616
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1215 PM EDT FRI APR 22 2005
TNC009-123-221645-
/O.CON.KMRX.SV.W.0032.000000T0000Z-050422T1645Z/
BLOUNT TN-MONROE TN-
1215 PM EDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EDT FOR
EASTERN MONROE AND BLOUNT COUNTIES...
AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WILDWOOD TO CADES COVE TO 7
MILES EAST OF COKER CREEK...OR ALONG A LINE EXTENDING FROM 11 MILES
EAST OF ALCOA TO 12 MILES SOUTHEAST OF MARYVILLE TO 15 MILES
NORTHWEST OF MURPHY...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLAND
AND TOWNSEND.
LAT...LON 3585 8378 3568 8366 3557 8367 3546 8398
3542 8402 3529 8404 3525 8410 3527 8422
3524 8429 3526 8432 3566 8430 3564 8428
3562 8424 3561 8421 3564 8413 3580 8416
3585 8413 3582 8405 3587 8401
$$
17000
WWUS54 KMRX 221631
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1231 PM EDT FRI APR 22 2005
TNC009-123-221641-
/O.CAN.KMRX.SV.W.0032.000000T0000Z-050422T1645Z/
BLOUNT TN-MONROE TN-
1231 PM EDT FRI APR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND BLOUNT
COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3585 8378 3568 8366 3557 8367 3546 8398
3542 8402 3529 8404 3525 8410 3527 8422
3524 8429 3526 8432 3566 8430 3564 8428
3562 8424 3561 8421 3564 8413 3580 8416
3585 8413 3582 8405 3587 8401
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:45 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 22, 9:45 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 945 AM EDT FRI APR 22 2005 .DISCUSSION...UPDATED POPS TO CATEGORICAL FOR TODAY AREAWIDE WITH UPPER DIFFLUENCE INCREASING AND AREA OF CONVECTION POISED TO SLIDE EAST INTO AREA. PREVIOUS DISCUSSION FOLLOWS: SHORT TERM....SHORT TERM (TODAY AND TONIGHT)...MINIMAL COVERAGE OF SHOWERS/STORMS AT THIS TIME...WITH SCATTERED COVERAGE STILL NOTED ACROSS MIDDLE TN WHERE SOME INSTABILITY LINGERS. EXPECT THIS AREA TO CONTINUE TO PUSH EAST THIS MORNING AS SHORTWAVE TROUGH APPROACHES AND AIRMASS BECOMES UNSTABLE ACROSS OUR REGION. PREVIOUS GRIDS REFLECTED THIS QUITE WELL...ALTHO I DID RAISE POPS UP INTO CATEGORICAL VALUES THIS AFTERNOON ACROSS GENERALLY WRN PARTS OF EAST TN. SHORT RANGE MODELS SIMILAR WITH TIMING BRUNT OF SHOWERS AND STORMS TO DECREASE...ALTHO GFS IS JUST A FEW HOURS QUICKER TO END THAN NAM (ETA). PREVIOUS WX/POP GRIDS LOOKED LIKE A GOOD COMPROMISE AND WERE LEFT AS IS. THREAT OF SEVERE STORMS LATER TODAY AND EARLY TONIGHT LOOKS TO BE MAINLY DAMAGING WINDS...AS FREEZING LEVEL DOES NOT FALL SHARPLY UNTIL SATURDAY. WE WILL UPDATE THE SPSMRX PRODUCT AND ALSO HIGHLIGHT THE MODERATE RISK OF SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK. OTHERWISE...WENT CLOSE TO MAV MOS FOR HIGH TEMPS TODAY...THEN TRENDED MIN TEMPS DOWN A BIT ACROSS THE BOARD FOR TONIGHT IN LINE WITH LATEST MOS. LONG TERM...(SATURDAY THROUGH THURSDAY)...STRONG COLD FRONT WITH DEEP TROUGH WITH VERY COLD AIR FOR THIS TIME OF YEAR WILL CAUSE A BIG DROP IN TEMPERATURES SATURDAY AS COMPARED TO THE STRING OF DAYS IN THE 70S. THE FRONT SHOULD BE EAST OF THE MOUNTAINS BY MORNING AND HIGHS FOR THE DAY WILL PROBABLY BE REACHED DURING THE MORNING WITH STEADY TO FALLING TEMPERATURES DURING THE DAY. COLDER AND DRIER AIR ALOFT WILL DROP FREEZING LEVELS TO 3 TO 4 THOUSAND FEET BY EVENING. PRECIPITATION WILL DECREASE AND LIKELY END IN THE SOUTHERN VALLEY AND SOUTHERN PLATEAU BY AFTERNOON. STRONG WINDS AT THE HIGHER ELEVATIONS MAY REQUIRE A WIND ADVISORY FOR SATURDAY. A BIG CONCERN SATURDAY NIGHT AND EARLY SUNDAY WILL BE SNOWFALL. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE THE HIGHEST ELEVATIONS OF THE SMOKIES AND NORTHEAST TENNESSEE WHERE TEMPERATURES WILL BE COLDEST AND ARE ALSO IN FAVORED UPSLOPE LOCATIONS. AT LOWER ELEVATIONS SNOW SHOWERS WILL BE LESS LIKELY AS AIRMASS DRIES OUT. GROUND TEMPERATURES SHOULD BE TOO WARM AT LOWER ELEVATIONS FOR ANY ACCUMULATIONS BUT HIGHER ELEVATIONS COULD SEE A COUPLE INCHES. LOWS SUNDAY MORNING WILL ALSO BE A SHOCK WITH READINGS IN THE 30S ONLY A FEW DEGREES ABOVE RECORDS FOR THE DATE. SOME LOCATIONS MAY EVEN DROP TO FREEZING OR BELOW ACROSS SW VA AND NE TN AND THE HIGHER ELEVATIONS OF THE MOUNTAINS. COLD TEMPERATURES WILL PERSIST SUNDAY AS COLD UPPER LOW AND TROUGH LIFTS SLOWLY NORTHEAST. CLOUDS WILL KEEP TEMPERATURES IN THE 40S AND 50S WITH STILL SHOWERS POSSIBLE NE HALF OF FORECAST AREA. TROUGH STAYS OVER THE EASTERN THIRD OF THE COUNTRY THROUGH MID WEEK WITH BELOW NORMAL TEMPERATURES AND ANOTHER SYSTEM MOVING IN MONDAY NIGHT THROUGH WEDNESDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
Hazardous weather outlook, Apr 22, 5:20 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 520 AM EDT FRI APR 22 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-230930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 520 AM EDT (420 AM CDT) FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THERE IS A MODERATE RISK OF SEVERE STORMS FOR MOST OF EAST TENNESSEE AS WELL AS CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. A SLIGHT RISK OF SEVERE STORMS IS ALSO EXPECTED FOR NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MOVING EAST FROM EASTERN PARTS OF MIDDLE TENNESSEE EARLY THIS MORNING...ARE NOT EXPECTED TO REACH SEVERE LEVELS. HOWEVER...AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE REGION THIS AFTERNOON AND EVENING...SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP AND MOVE EAST AT AROUND 30 MPH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS FROM THESE STORMS...WITH A WIDESPREAD OUTBREAK OF DAMAGING WINDS POSSIBLE. IN ADDITION...ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... FOR SATURDAY AND SUNDAY...MUCH COLDER AIR WILL MOVE INTO THE REGION BEHIND THE PASSAGE OF THE STRONG COLD FRONT. TEMPERATURES ARE EXPECTED TO FALL CLOSE TO OR BELOW FREEZING ACROSS MUCH OF THE REGION ON SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. IN ADDITION...SCATTERED SNOW SHOWERS WITH SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:18 AM EDT | Severe Thunderstorm Warning | MRX | Roane | 27 min |
| Apr 22, 11:31 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon | 44 min |
| Apr 22, 12:07 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 53 min |
| Apr 22, 12:26 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Union | 64 min |
| Apr 22, 12:50 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Cocke, Greene, Hancock, Hawkins | 55 min |
| Apr 22, 1:19 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 56 min |
| Apr 22, 7:19 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 41 min |
| Apr 22, 7:20 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 40 min |
| Apr 22, 7:42 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 48 min |
| Apr 22, 7:59 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Sequatchie | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.